Hail, Woodward
- When
- August 13, 1:40 PM CST
- Where
- Woodward County, Mooreland
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.433, -99.200
2 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 13, 12:59 PM CST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 159 PM CDT SUN AUG 13 2006 .DISCUSSION... THE COLD FRONT THAT RANGED FROM NORTHEAST NM INTO SOUTHEAST NE AT MID-AFTERNOON SHOULD APPROACH NORTHWEST OK LATE THIS EVENING. THE LOW-LEVEL JET, EXPECTED TO ESTABLISH ITSELF ACROSS THE EASTERN TX PAN HANDLE TONIGHT WILL PROVIDE MORE LIFT OVER THE FRONT TO BRING RAIN CHANCES TO LIKELY IN NORTHWEST OK OVERNIGHT. SEASONALLY SIGNIFICANTLY COOLER AIR AND OVERNIGHT SHOWERS/THUNDERSTORMS ALONG THE FRONT SHOULD DRIVE IT INTO CENTRAL OK BY MID-DAY MONDAY AND INTO THE SOUTHERN 1/3 OF OK MONDAY EVENING. A GOOD CHANCE FOR RAIN SHOULD EXIST ACROSS SOUTHWEST OK AND ADJACENT PARTS OF NORTH TX MONDAY NIGHT AS A WEAKER LOW-LEVEL JET SHOULD ENHANCE LIFT ALONG THE FRONT THERE. LESSER CHANCES FOR RAIN EXIST TUESDAY AS THE FRONT MOVES SOUTH AND WEAKENS. HIGH TEMPERATURES MONDAY IN NORTHWEST OK BEHIND THE FRONT SHOULD BE 15 DEGREES COOLER THAN TODAY. MUCH OF THE STATE WILL SEE COOLER AIR TUESDAY BEFORE A GRADUAL WARM UP STARTS WEDNESDAY. BY THE END OF THE WEEK, THE UPPER RIDGE IS EXPECTED TO BE CLOSE TO THE SOUTHERN PLAINS WITH TEMPERATURES ONCE AGAIN ABOVE NORMALS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 75 93 68 90 / 20 40 40 20 HOBART OK 74 91 69 90 / 30 50 40 30 WICHITA FALLS TX 77 99 72 97 / 20 30 40 30 GAGE OK 67 84 63 87 / 70 60 20 30 PONCA CITY OK 73 88 66 89 / 40 50 30 20 DURANT OK 77 100 73 97 / 20 30 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SUN AUG 13 2006
OKZ004>048-050>052-TXZ083>090-141200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SUN AUG 13 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THE CHANCE FOR SEVERE THUNDERSTORMS IS LOW.
DISCUSSION...
SUFFICIENT LOW AND MID LEVEL MOISTURE WILL SUPPORT THUNDERSTORMS
ACROSS THE REGION. MOST OF THE THUNDERSTORM DEVELOPMENT WILL BE
DRIVEN BY STRONG AFTERNOON HEATING. LOW INSTABILITY AND THE LACK OF
ANY FOCUSED LIFTING...WILL MAKE FOR SMALL THUNDERSTORM CELLS...WITH
SHORT LIVED OPPORTUNITIES FOR HEAVY RAIN AND STRONG WIND GUSTS. THIS
ACTIVITY WILL DIMINISH AROUND SUNSET. THERE MAY THEN BE A BRIEF LULL
BEFORE THUNDERSTORMS WITH GREATER ORGANIZATION REACH NORTHWEST
OKLAHOMA AGAIN LATER THIS EVENING.
BY LATE EVENING...A LINE OF STRONG THUNDERSTORMS LIKELY WILL BE
LOCATED ALONG A SURFACE TROUGH AND COLD FRONT FROM THE TEXAS AND
OKLAHOMA PANHANDLES INTO WESTERN AND CENTRAL KANSAS. AN UPPER LEVEL
STORM SYSTEM MOVING OUT OF COLORADO...ALONG WITH A MOIST SOUTHERLY
LOW LEVEL JET...WILL ALLOW THIS ACTIVITY TO PERSIST OVERNIGHT. THE
THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP SLOWLY
SOUTHWARD...REACHING NORTHWEST AND FAR NORTH CENTRAL OKLAHOMA AFTER
9 PM. AN ISOLATED DAMAGING WIND GUST OR MARGINALLY SEVERE HAIL
CANNOT BE RULED OUT...BUT THE CHANCE IS LOW. MORE LIKELY...THE MAIN
HAZARDS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY
EXCESSIVE RAINFALL...AS MANY STRONG STORMS MAY TRAIN OVER THE SAME
LOCATIONS GOING INTO MONDAY MORNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY AUG 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.
OTHER HAZARDOUS WEATHER...
WITH BREEZY WINDS DEVELOPING TODAY...FIRE DANGER WILL RETURN TO THE
VERY HIGH CATEGORY. HEAT INDICES WILL ALSO APPROACH 105 DEGREES IN
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. PEOPLE SHOULD LIMIT TIME
OUTDOORS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
ELEVATED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL BE ONGOING
MONDAY MORNING IN THE NORTHERN HALF OF OKLAHOMA. AS A COLD FRONT
MOVES SOUTH DURING THE DAY...ADDITIONAL SURFACE BASED THUNDERSTORMS
WILL DEVELOP IN PARTS OF CENTRAL AND SOUTHERN OKLAHOMA. WITH WARM
TEMPERATURES AND HIGH CLOUD BASES...SOME OF THE STORMS COULD PRODUCE
DAMAGING WIND GUSTS...AS WELL AS BRIEF HEAVY RAIN. THIS ACTIVITY MAY
REACH WESTERN NORTH TEXAS LATE IN THE DAY. MORE THUNDERSTORMS WILL
BE POSSIBLE THROUGH TUESDAY...AS THE COLD FRONT STALLS AND BEGINS TO
LIFT BACK TO THE NORTH.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.The Vance AFB radar (KVNX), 102 km away, was scanning. The volume nearest the first event began at 19:37 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530106, 5530107, 5530108, 5530109.